Alert archive / New York / Flash Flood Warnings in 2008
Flash Flood Warning 1, NWS Buffalo, NY
NWS Buffalo, NY issued this flash flood warning at Jan 30, 2008, 6:58 AM EST for Erie County, Niagara County, New York. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 30, 2008, 6:58 AM EST (11:58 UTC)
- Expired
- Jan 30, 2008, 1:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Erie County, NY, Niagara County, NY
The radar
The Buffalo radar (KBUF), 20 km from the middle of the area, began a volume at 11:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 30, 7:20 AM EST | FLASH FLOOD | Buffalo, NY | BUFFALO RIVER OUT OF ITS BANKS AND FLOODING SOME ROADS AND PARKING LOTS NEAR MICHIGAN AVE LIFT BRIDGE |
| Jan 30, 7:38 AM EST | FLASH FLOOD | Buffalo, NY | WIDESPREAD FLOODING IN THE FIRST WARD FROM THE BUFFALO RIVER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 12.0 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KBUF 301203
FFWBUF
NYC029-063-301800-
/O.NEW.KBUF.FF.W.0001.080130T1158Z-080130T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
658 AM EST WED JAN 30 2008
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NIAGARA COUNTY IN WESTERN NEW YORK
ERIE COUNTY IN WESTERN NEW YORK
* UNTIL 100 PM EST WEDNESDAY
* AT 656 AM EST...FLOODING WAS OCCURRING ALONG THE LAKE ERIE
SHORE...BUFFALO RIVER...AND THE NIAGARA RIVER DUE TO EXTREMELY
HIGH LAKE LEVELS.
THE LEVEL AT THE BUFFALO GAGE ON LAKE ERIE HAS REACHED 10 FEET
ABOVE LOW WATER DATUM AROUND 630 AM THIS MORNING. THIS IS A RISE
OF 8.5 FEET SINCE MIDNIGHT. AT LEVELS SUCH AS THIS...FLOODING
BECOMES A MAJOR CONCERN ALONG AREAS SUCH AS THE ERIE BASIN
MARINA...FUHRMANN BOULEVARD...ROUTE 5 IN HAMBURG...AND ALSO ALONG
RIVER ROAD AND CAYUGA ISLAND ALONG THE NIAGARA RIVER. ICE IS
COMPLICATING THE SITUATION AS WELL.
THE LAKE AND RIVER LEVELS SHOULD CREST THIS MORNING AND BEGIN TO
FALL BY MIDDAY...BUT PERSONS WITH INTERESTS IN THESE AREAS SHOULD
TAKE THE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRAND
ISLAND...TONAWANDA...NORTH TONAWANDA...NIAGARA FALLS...
LACKAWANNA...AND BUFFALO
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4304 7884 4277 7882 4260 7908 4267 7910
4270 7907 4280 7888 4294 7893 4299 7905
4306 7902 4308 7908 4314 7898
TIME...MOT...LOC 1158Z 180DEG 0KT 4280 7904
$$
SFMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this flash flood warning went out at Jan 30, 6:48 AM EST, 10 minutes earlier.
Area forecast discussion, Jan 30, 6:48 AM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
648 AM EST WED JAN 30 2008
.SYNOPSIS...
A POTENTIALLY HAZARDOUS WEATHER SITUATION WILL BE FOUND ACROSS ALL
OF WESTERN AND NORTH CENTRAL NEW YORK THROUGH MUCH OF THE DAY TODAY
AS A DEEP STRONG STORM SYSTEM WILL SWEEP A POWERFUL COLD FRONT
ACROSS OUR REGION. WINDS IN MANY AREAS WILL GUST TO NEAR 60 MPH WITH
A DRAMATIC DROP IN TEMPERATURES. TEMPERATURES WILL DROP AS MUCH AS
30 DEGREES WITHIN A FEW HOURS OF THE FRONTAL PASSAGE. SNOW AND
BLOWING SNOW WILL OCCUR ACROSS THE AREA THROUGH AT LEAST THE EARLY
PART OF THE DAY WITH A BETTER CHANCE FOR ACCUMULATING SNOWS DOWNWIND
OF THE LAKES...ESPECIALLY OFF LAKE ONTARIO. THE WEATHER WILL IMPROVE
THURSDAY BEFORE AN APPROACHING STORM SYSTEM BRINGS THE POTENTIAL FOR
SIGNIFICANT WINTRY WEATHER FRIDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SHARP SURFACE COLD FRONT CURRENTLY RACING ACROSS CENTRAL LAKE ERIE
AND NORTHEAST OHIO. COLD FRONT MARKED BY WIND GUSTS IN EXCESS OF 50
KNOTS PER UPSTREAM OBSERVATIONS OUT OF NORTHERN OHIO. IN ADDITION...
VERY NARROW LINE OF CONVECTION ALONG AND AHEAD OF THE BOUNDARY COULD
ENHANCE GUST POTENTIAL SOMEWHAT...BUT THIS ACTIVITY HAS BEEN
WEAKENING AS IT MOVES EASTWARD. DRAMATIC COLD AIR ADVECTION BEHIND
THE FRONT WITH TEMPERATURES DROPPING SOME 20 PLUS DEGREES
IMMEDIATELY BEHIND THE FRONT.
FOLLOWING THE FRONT...IT APPEARS THAT VERY STRONG WINDS ARE
ALL BUT CERTAIN AS 925-850 MB WINDS WILL BE IN THE 55-65 KNOT RANGE
FOR A GOOD 6 TO 9 HOURS FOLLOWING THE FRONTAL PASSAGE.
INTENSE LOW LEVEL COLD AIR ADVECTION WILL CHANGE ANY RAIN RAPIDLY
OVER TO SNOW AND WILL FLASH FREEZE ANY LINGER MOISTURE ON ROADWAYS.
MOS GUIDANCE NOT HANDLING INFLUX OF ARCTIC AIR VERY WELL AND
LOOKS MUCH TOO WARM. WILL BRING AFTERNOON TEMPERATURES DOWN TO AT
LEAST THE TEENS OR AS COLD AS 10 ABOVE CONSIDERING SOURCE REGION OF
THE AIRMASS.
WITH THE INTENSE COLD ADVECTION...SOME LAKE SNOWS WILL ALSO FORM
NORTHEAST OF THE LAKES TODAY. THE COMBINATION OF RAPID DRYING BEHIND
THE FRONT AND THE STRONG WIND FIELDS WILL KEEP THIS ACTIVITY RATHER
LIMITED IN INTENSITY OFF LAKE ERIE...BUT ONCE WINDS SUBSIDE SOMEWHAT
THIS AFTERNOON LAKE SNOWS COULD INTENSIFY EAST OF LAKE ONTARIO. WE
ARE NOT EXPECTING A GREAT DEAL OF SNOW ACROSS THE AREA WITH A
GENERAL INCH OR SO...WITH SLIGHTLY HIGHER AMOUNTS DOWNWIND OF LAKE
ERIE OF 2 TO 3 INCHES WITH POTENTIAL AMOUNTS NEARING WARNING
CRITERIA OFF LAKE ONTARIO. HOWEVER...IN ADDITION TO THE HIGH WIND
WARNING WHICH IS ALREADY IN PLACE FOR THE AREA WE WILL BE ISSUING A
WINTER WEATHER ADVISORY. WE FEEL THIS IS JUSTIFIED BASED ON THE
GIVEN VERY WINDY CONDITIONS...DRAMATIC PLUMMETING OF
TEMPERATURES...FLASH FREEZE ON ROADWAYS...SNOW AND BLOWING SNOW ALL
CONTRIBUTING TO THE POTENTIAL FOR HAZARDOUS TRAVEL CONDITIONS
ESPECIALLY DURING THE MORNING COMMUTE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
LAKE SNOWS WILL LIKELY CONTINUE EAST OF LAKE ONTARIO TONIGHT AS
WINDS SLACKEN HOWEVER SNOWS SHOULD BE WINDING DOWN AS DRIER AIR
ADVECTS INTO THE AREA AND INVERSION HEIGHTS DROP SIGNIFICANTLY.
SURFACE WINDS WILL ALSO RAPIDLY DIMINISH TONIGHT...ESPECIALLY AFTER
MIDNIGHT AS WIND FIELDS ALOFT SLACKEN...TEMPERATURE ADVECTION
BECOMES NEUTRAL...AND RIDGING WORKS INTO THE AREA FROM THE WEST.
THURSDAY LOOKS TO BE TRANQUIL AS RIDGING BUILDS ACROSS THE AREA.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
THIS PERIOD WILL BE FAIRLY MILD OVERALL...BUT WILL START WITH
ANOTHER SIGNIFICANT STORM ON FRIDAY. MODELS ARE GENERALLY COMING
INTO CONSENSUS WITH BRINGING SFC LOW UP FROM OHIO VALLEY INTO WRN
NY OR ERN LK ERIE ON FRIDAY AFTERNOON BEFORE WEAKENING AND TRYING TO
REDEVELOP EASTWARD TOWARD THE COAST...12Z/29 ECMWF STILL KEEPS
SYSTEM A BIT FURTHER WEST THAN GFS...BUT THERE SHOULD BE ENOUGH WARM
AIR LIFTING NORTH AHEAD OF THE SYSTEM TO BRING AT LEAST SOME
CHANGEOVER TO SLEET/FRZG RAIN OR EVEN RAIN FOR A TIME. FAIRLY DECENT
SLUG OF QPF IN THE 0.5 TO 1 INCH RANGE...SO FRIDAY WILL INDEED BE A
MESSY DAY. FOR NOW WILL BRING POPS INTO WEST AFTER MDNT THURS NT AND
UP TO CATEG ALL AREAS ON FRIDAY. WILL START PRECIP AS SNOW AND THEN
A MIX OF EVERYTHING ON FRIDAY. WE MAY HAVE A TOUGH TIME BUDGING THE
SFC COLD AIR WITH LOW LEVEL NE FLOW FROM HIGH OVER QUEBEC...SO MAY
NOT GO TO STRAIGHT RAIN THAT EASILY. STAY TUNED.
YET ANOTHER IN A PARADE OF PACIFIC SYSTEMS WILL APPROACH THE EASTERN
GREAT LAKES REGION BY THE END OF THE LONG TERM PERIOD. THE NEW
00Z/30 GFS AND ECMWF CONTINUE TO SHOW ANOTHER PACIFIC SHORTWAVE
EJECTING OUT OF THE MEAN WESTERN CONUS TROUGH. AS IS USUALLY THE
CASE WITH THESE SYSTEMS...THERE IS CONSIDERABLE DISAGREEMENT WITH
RESPECT TO THE TIMING OF THIS SYSTEM. FOR NOW HAVE HELD WITH
CONTINUITY AND KEPT MONDAY DRY WITH CHANCE POPS MON NGT/TUE. THE
VAST MAJORITY OF THE GEFS ENSEMBLE MEMBERS AND OTHER OPERATIONAL
MODEL GUIDANCE SHOW PLENTY OF WARM AIR BEING DRAWN NORTH AHEAD OF
THIS SYSTEM...SO AT THIS EARLY JUNCTURE IT LOOKS LIKE A MAINLY RAIN
EVENT.
&&
.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
INTENSE COLD FRONT IS APPROACHING KART EAST OF LAKE ONTARIO AT 11Z.
MAIN CONCERN IS THE STRONG WINDS. SOUTHWEST WINDS SUSTAINED AT CLOSE
TO 40 KNOTS ACROSS WNY INCLUDING KBUF-KIAG WITH GUSTS TO OVER 50
KNOTS. WINDS WILL CONTINUE AT THIS MAGNITUDE FOR A FEW MORE HOURS
BEFORE COMING DOWN A LITTLE...BUT WILL STILL GUST TO AROUND 45 KNOTS
THROUGH THE REMAINDER OF THE DAY. WINDS WILL DIMINISH RAPIDLY
TONIGHT AS AN AREA OF HIGH PRESSURE BUILDS INTO THE GREAT LAKES.
CIGS/VSBY WILL BE MVFR THROUGH EARLY AFTERNOON WITH WRAP AROUND
MOISTURE AND NUMEROUS SNOW SHOWERS. VSBY WILL OCCASIONALLY GO DOWN
TO IFR IN THE HEAVIER SNOW SHOWERS AND BLOWING SNOW. EXPECT SNOW
SHOWERS TO GRADUALLY DIMINISH THIS AFTERNOON.
SKIES WILL SCATTER OUT LATER THIS AFTERNOON OR THIS EVENING WITH VFR
RETURNING IN MOST LOCATIONS. SOME LOCAL LAKE EFFECT SNOW WILL
DEVELOP LATER THIS AFTERNOON...ESPECIALLY NEAR KART EAST OF LAKE
ONTARIO WITH SOME LOCAL IFR/LIFR.
LOOKING FURTHER AHEAD...LAKE SNOWS MAY CONTINUE WEDNESDAY NIGHT
EAST OF LAKE ONTARIO BUT WINDS WILL QUICKLY DIMINISH AS A RIDGE OF
HIGH PRESSURE MOVES ACROSS THE REGION ON THURSDAY FOR VFR
CONDITIONS. ANOTHER LOW WILL MOVE UP FROM THE OHIO VALLEY TO
WESTERN NEW YORK ON FRIDAY AND PROVIDE A VARIETY OF PRECIPITATION
TO THE REGION...AND ASSOCIATED IFR CONDITIONS. MORE TRANQUIL
WEATHER WILL RETURN FOR THE WEEKEND WITH VFR TO OCCASIONALLY MVFR
CIGS AND GENERALLY DRY CONDITIONS.
&&
.MARINE...
HIGH IMPACT WEATHER TODAY IN THE MARINE FORECAST WITH STRONG WINDS
IMMEDIATELY ALONG AND BEHIND AN INTENSE COLD FRONT LOCATED OVER
CENTRAL LAKE ERIE AT 07Z. STRONG LOW LEVEL COLD AIR ADVECTION WILL
RESULT IN AN INCREASINGLY UNSTABLE MARINE BOUNDARY LAYER AND SUPPORT
VERY EFFICIENT DOWNWARD MOMENTUM TRANSFER OF THE 50+ KNOT WINDS AT
925MB. STRONG ISALLOBARIC PRESSURE RISES BEHIND THE COLD FRONT WILL
ALSO CONTRIBUTE A SIGNIFICANT AGEOSTROPHIC COMPONENT TO THE LOW
LEVEL WIND FIELD...FURTHER ENHANCING THE STRONG WINDS.
FURTHERMORE...WEST/SOUTHWEST WINDS FUNNEL UP THE LENGTH OF LAKE ERIE
AND ONTARIO WHICH PRODUCES TOPOGRAPHICALLY FORCED ENHANCEMENT TO THE
WINDS AT THE EASTERN END OF EACH LAKE.
ALL OF THE INGREDIENTS ARE COMING TOGETHER FOR STORM FORCE WINDS FOR
AT LEAST A FEW HOURS THIS MORNING ON BOTH LAKES ERIE AND ONTARIO.
THE STORM WARNING WHICH WAS PREVIOUSLY ISSUED WILL REMAIN IN EFFECT.
WITH THE STRONG WINDS...LONG FETCH...AND UNSTABLE MARINE BOUNDARY
LAYER...SIGNIFICANT WAVE HEIGHTS ON THE OPEN WATERS OF LAKE ONTARIO
MAY APPROACH 20 FEET. WINDS SHOULD DIMINISH TO GALE FORCE LATER THIS
AFTERNOON...THEN QUICKLY DIMINISH TO LESS THAN 20 KNOTS BY THURSDAY
MORNING AS A RIDGE OF HIGH PRESSURE BUILDS OVER THE EASTERN GREAT
LAKES.
WITH THE STRONG WINDS AND PLUMMETING TEMPERATURES TODAY AND THIS
EVENING...WILL ALSO ISSUE A HEAVY FREEZING SPRAY WARNING. WIND
DRIVEN SPRAY FROM LARGE WAVES WILL CAUSE SEVERE ICE BUILDUP ON
EXPOSED SURFACES OF VESSELS.
&&
.TIDES/COASTAL FLOODING...
THE LAKESHORE FLOOD ADVISORY HAS BEEN UPGRADED TO A LAKESHORE
FLOOD WARNING. THE STRONG WEST/SOUTHWEST WINDS WILL PUSH A STORM
SURGE INTO THE EASTERN END OF LAKE ERIE. THE NEWER GREAT LAKES
FORCAST SYSTEM FROM GLERL SHOWS A CREST OF ABOUT 7 FEET AT
BUFFALO...HOWEVER THE CURRENT WATER LEVEL IS RISING VERY RAPIDLY
AND FASTER/HIGHER THAN FORECAST. THE WATER LEVEL CONTINUES TO DROP
AT TOLEDO...INDICATING THE CREST IS STILL SEVERAL HOURS AWAY AT
BUFFALO. FLOOD STAGE ON LAKE ERIE AT BUFFALO IS 8 FEET ABOVE LOW
WATER DATUM. THIS IS NORMALLY DIFFICULT TO REACH DURING PERIODS
OF LOW WATER...HOWEVER THE VERY STRONG WELL ALIGNED WINDS MAY
ALLOW THE WATER LEVEL AT BUFFALO TO APPROACH THE 8 FOOT FLOOD
STAGE.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...HIGH WIND WARNING UNTIL 6 PM EST THIS AFTERNOON FOR NYZ001>003-
010>013-019>021-085.
LAKESHORE FLOOD WARNING UNTIL NOON EST TODAY FOR NYZ010-019-
085.
WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
NYZ001>005-010>014-019>021-085.
HIGH WIND WARNING UNTIL 8 PM EST THIS EVENING FOR NYZ004>008-
014.
WINTER WEATHER ADVISORY UNTIL 6 AM EST THURSDAY FOR NYZ006>008.
MARINE...HEAVY FREEZING SPRAY WARNING UNTIL MIDNIGHT EST TONIGHT FOR
LEZ040-041.
STORM WARNING UNTIL 6 PM EST THIS AFTERNOON FOR LEZ020-040-
041.
HEAVY FREEZING SPRAY WARNING UNTIL 3 AM EST THURSDAY
FOR LOZ042>045-062>065.
STORM WARNING UNTIL 8 PM EST THIS EVENING FOR LOZ042>045-
062>065.
&&
SYNOPSIS...TMA
NEAR TERM...TMA
SHORT TERM...TMA
LONG TERM...HITCHCOCK/SFM
AVIATION...TJP
MARINE...HITCHCOCK
TIDES/COASTAL FLOODING...HITCHCOCKHazardous weather outlook, Jan 30, 5:42 AM EST, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 542 AM EST WED JAN 30 2008 NYZ001>003-011>013-020-021-311045- NIAGARA-ORLEANS-MONROE-GENESEE-WYOMING-LIVINGSTON-CATTARAUGUS- ALLEGANY- 542 AM EST WED JAN 30 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STORM SYSTEM WILL MOVE INTO THE REGION THURSDAY NIGHT AND FRIDAY. THERE IS THREAT FOR SIGNIFICANT MIXED WINTRY PRECIPITATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ010-019-085-311045- NORTHERN ERIE-CHAUTAUQUA-SOUTHERN ERIE- 542 AM EST WED JAN 30 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... ...LAKESHORE FLOOD WARNING IN EFFECT UNTIL NOON EST TODAY... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. LAKESHORE FLOOD WARNING. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STORM SYSTEM WILL MOVE INTO THE REGION THURSDAY NIGHT AND FRIDAY. THERE IS THREAT FOR SIGNIFICANT MIXED WINTRY PRECIPITATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-311045- OSWEGO-JEFFERSON-LEWIS- 542 AM EST WED JAN 30 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EST THIS EVENING... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STORM SYSTEM WILL MOVE INTO THE REGION THURSDAY NIGHT AND FRIDAY. THERE IS THREAT FOR SIGNIFICANT MIXED WINTRY PRECIPITATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004-005-014-311045- WAYNE-NORTHERN CAYUGA-ONTARIO- 542 AM EST WED JAN 30 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EST THIS EVENING... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STORM SYSTEM WILL MOVE INTO THE REGION THURSDAY NIGHT AND FRIDAY. THERE IS THREAT FOR SIGNIFICANT MIXED WINTRY PRECIPITATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-311045- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 542 AM EST WED JAN 30 2008 ...STORM WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... ...HEAVY FREEZING SPRAY WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. HEAVY FREEZING SPRAY WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-311045- UPPER NIAGARA RIVER AND BUFFALO HARBOR- 542 AM EST WED JAN 30 2008 ...STORM WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ042-043-062-063-311045- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- 542 AM EST WED JAN 30 2008 ...STORM WARNING IN EFFECT UNTIL 8 PM EST THIS EVENING... ...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 9 AM THIS MORNING TO 3 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. HEAVY FREEZING SPRAY WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ044-045-064-065-311045- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 542 AM EST WED JAN 30 2008 ...STORM WARNING IN EFFECT UNTIL 8 PM EST THIS EVENING... ...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 9 AM THIS MORNING TO 3 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. HEAVY FREEZING SPRAY WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SLZ022-024-311045- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 542 AM EST WED JAN 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF TMA
In the hours before
Special weather statement, Jan 30, 4:16 AM EST, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 416 AM EST WED JAN 30 2008 NYZ003-012-013-021-301045- MONROE-WYOMING-LIVINGSTON-ALLEGANY- INCLUDING THE CITIES OF...ROCHESTER...WARSAW...GENESEO... WELLSVILLE 416 AM EST WED JAN 30 2008 ...DRASTIC CHANGE ON OUR DOORSTEP... AT 415 AM...A SQUALL LINE WHICH MARKED THE LEADING EDGE OF SHARPLY COLDER AIR EXTENDED FROM ALBION TO BATAVIA TO SPRINGVILLE TO SALAMANCA. THIS LINE FEATURED VERY HEAVY RAIN AND WIND GUSTS OVER 50 MPH. IT WILL CROSS THE ROCHESTER METRO AREA AND LIVINGSTON COUNTY BY 5 AM AND REACH WELLSVILLE BY 530 AM. IT WILL BE FOLLOWED BY AN HOUR OR SO OF RAIN WHICH WILL QUICKLY CHANGE TO SNOW WITH WIND GUSTS BETWEEN 50 AND 60 MPH. ROADS WILL ICE OVER BEFORE DAYBREAK. BE PREPARED FOR RAPIDLY CHANGING CONDITIONS. SFM
Local storm report, Jan 30, 4:45 AM EST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
445 AM EST WED JAN 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 AM NON-TSTM WND GST 2 WSW BUFFALO 42.88N 78.89W
01/30/2008 M62.00 MPH ERIE NY C-MAN STATION
0400 AM NON-TSTM WND GST 1 N DUNKIRK 42.49N 79.35W
01/30/2008 M70.00 MPH CHAUTAUQUA NY C-MAN STATION
0403 AM NON-TSTM WND GST NIAGARA FALLS 43.09N 79.02W
01/30/2008 M58.00 MPH NIAGARA NY ASOS
0418 AM NON-TSTM WND GST BUFFALO 42.89N 78.86W
01/30/2008 M58.00 MPH ERIE NY ASOS
0418 AM NON-TSTM WND GST DUNKIRK 42.49N 79.34W
01/30/2008 M59.00 MPH CHAUTAUQUA NY ASOS
0429 AM NON-TSTM WND GST KENMORE 42.96N 78.87W
01/30/2008 M60.00 MPH ERIE NY TRAINED SPOTTER
0430 AM NON-TSTM WND DMG BUFFALO 42.89N 78.86W
01/30/2008 ERIE NY COUNTY OFFICIAL
REPORTS OF SCATTERED POWER OUTAGES ON THE WEST SIDE OF
BUFFALO
&&
HITCHCOCKSpecial weather statement, Jan 30, 5:15 AM EST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 515 AM EST WED JAN 30 2008 NYZ004-005-014-301145- WAYNE-NORTHERN CAYUGA-ONTARIO- INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN...CANANDAIGUA 515 AM EST WED JAN 30 2008 ...DRASTIC CHANGE ON OUR DOORSTEP... A SHARP COLD FRONT EXTENDED FROM ROCHESTER TO WELLSVILLE AT 515 AM AND WILL SWEEP ACROSS WAYNE AND ONTARIO COUNTIES THROUGH 630 AM. LOOK FOR A BRIEF PERIOD OF HEAVY RAIN WHICH WILL CHANGE QUICKLY TO SNOW AND COAT THE ROADS AS TEMPERATURES PLUNGE FROM THE 50S TO THE 20S BY 7 AM. WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS TO 60 MPH. SFM
Local storm report, Jan 30, 5:42 AM EST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
542 AM EST WED JAN 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 AM NON-TSTM WND GST BUFFALO 42.89N 78.86W
01/30/2008 M63 MPH ERIE NY ASOS
&&
HITCHCOCKLocal storm report, Jan 30, 6:05 AM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
605 AM EST WED JAN 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 AM NON-TSTM WND GST NIAGARA FALLS 43.09N 79.02W
01/30/2008 E64.00 MPH NIAGARA NY ASOS
0544 AM NON-TSTM WND GST ROCHESTER 43.17N 77.62W
01/30/2008 M60.00 MPH MONROE NY OFFICIAL NWS OBS
0551 AM NON-TSTM WND GST BUFFALO 42.89N 78.86W
01/30/2008 M64.00 MPH ERIE NY ASOS
0554 AM NON-TSTM WND DMG BUFFALO 42.89N 78.86W
01/30/2008 ERIE NY COUNTY OFFICIAL
THIRD FLOOR FRONT WALL OF OLD BRICK BUILDING AT CORNER OF
CHICAGO AND MIAMI ST. COLLAPSED FROM DAMAGING WINDS.
&&
TNIZIOLLocal storm report, Jan 30, 6:57 AM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
657 AM EST WED JAN 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 AM NON-TSTM WND GST KENMORE 42.96N 78.87W
01/30/2008 M63 MPH ERIE NY TRAINED SPOTTER
&&
HITCHCOCKThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 3:01 AM EST | Lakeshore Flood Advisory | BUF | Chautauqua, Erie | 2 hr |
| Jan 30, 3:54 AM EST | Winter Weather Advisory | BUF | Allegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 10 more | 11 hr |
| Jan 30, 5:24 AM EST | Lakeshore Flood Warning | BUF | Chautauqua, Erie | 7 hr |
| Jan 30, 10:30 AM EST | Winter Storm Warning | BUF | Erie, Genesee, Niagara, Orleans, Wyoming | 4 hr |
| Jan 30, 12:12 PM EST | Wind Advisory | BUF | Allegany, Cattaraugus, Livingston, Ontario, Wyoming | 6 hr |
| Jan 30, 2:37 PM EST | Lake Effect Snow and Blowing Snow Advisory | BUF | Chautauqua, Erie, Genesee, Wyoming | 13 hr |
| Jan 30, 2:37 PM EST | Lake Effect Snow Warning | BUF | Jefferson, Lewis, Oswego | 20 hr |
Nearby
Flash Flood Warnings in New York, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.